MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV W/SHUNTASSIST.25 + DIST.CATH.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV W/SHUNTASSIST.25 + DIST.CATH.; HYDROCEPHALUS MANAGEMENT
Model Number FV421T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data the progav® was manufactured by a qualified employee in (b)(6) 2013.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The valve was inspected as article fv421t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received submersed in an unidentified liquid in the provided returnkit.Visual inspection: no significant deformations or damage to the valve were detected during the visual inspection.A measurement of the plane parallelism revealed a deformation of the outer housing of the progav® valve.Permeability test: a permeability test has shown that the valve is permeable with difficulty.Adjustment test: the progav® was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational; however, the braking force cannot be measured due to the non-adjustability of the valve.Computer controlled test: to investigate the claim of over-drainage, the opening pressure was measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results showed that the valve was not operating within the accepted tolerance in the horizontal position.Result: first, we performed a visual inspection of the progav®.No significant deformations or damage to the valve were detected during the visual inspection.However, a slight deviation was detected during the measurement of the plane parallelism.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was permeable with difficulty, but was not adjustable.Furthermore, while the brake functionality was present, the braking force was unable to be measured due to the inability of the valve to hold a set pressure.Additionally, the opening pressure of the valve was out of tolerance.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of over-drainage and non-adjustability of the valve was substantiated.This was likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a progav w/shuntassist.25 + dist.Cath.(part # fv421t) was implanted during a procedure performed on (b)(6) 2013.According to the complainant, the valve was not able to be adjusted.The patient underwent a revision procedure on (b)(6) 2016.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Weight: (b)(6).Height: (b)(6).Gender: unknown.

Brand Name
PROGAV W/SHUNTASSIST.25 + DIST.CATH.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12465349
Report Number3004721439-2021-00622
Device Sequence Number19143505
Product Code JXG
UDI-Device Identifier04041906132187
UDI-Public4041906132187
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV421T
Device Catalogue NumberFV421T
Device Lot Number20027126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2016
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient Weight15